Taper off very, very, very slowly!!!!!!!!!!!!!!
Dropping “cold turkey” off any medication, most especially mind altering medications, can often be MORE DANGEROUS than staying on the drugs. With antidepressants the FDA has now warned that any abrupt change in dose, whether increasing or decreasing the dose, can produce suicide, hostility, or psychosis – generally a manic psychosis when you then get your diagnosis for Bipolar Disorder. Of course drug-induced Bipolar is temporary so you need to learn more about that if it has already happened to you. We have a DVD on explaining this and how to recover from it: “Bipolar? Are You Really Bipolar or Misdiagnosed Due to the Use of or Abrupt Discontinuation of an Antidepressant”: https://store.drugawareness.org/product/bipolar-disorder-streaming/
The most dangerous and yet the most common mistake someone coming off any antidepressant, atypical antipsychotic, or benzodiazaphine makes is coming off these drugs too rapidly. Tapering off VERY, VERY, VERY SLOWLY–OVER MONTHS OR YEARS (The general rule of thumb for those on antidepressants (ANY antidepressant, not just the current antidepressant – add up all time on any of them) for less than a year is to take half the amount of time on them to wean off and for long-term users for each 5 years on psychiatric drugs of any kind the general rule of thumb is at least a year or more.), NOT JUST WEEKS OR MONTHS!—has proven the safest and most effective method of withdrawal from these types of medications. Thus the body is given the time it needs to readjust its own chemical levels. Patients must be warned to come very slowly off these drugs by shaving minuscule amounts off their pills each day, as opposed to cutting them.
WARNING: The practice of taking a pill every other day throws you into withdrawal every other day and can be very dangerous when you consider the FDA warnings on abrupt changes in dose.
This cannot be stressed strongly enough! This information on EXTREMELY gradual withdrawal is the most critical piece of information that someone facing withdrawal from these drugs needs to have.
A REMINDER: IT IS EASIER TO GET DOWN OFF A MOUNTAINTOP ONE GUARDED STEP AT A TIME THAN TO JUMP FROM THE TOP TO THE BOTTOM.
No matter how few or how many side effects you have had on these antidepressants, withdrawal is a whole new world. The worst part of rapid withdrawal can be delayed for several months AFTER you quit. So even if you think you are doing okay you quickly find that it becomes much worse. If you do not come off correctly and rebuild your body as you do, you risk:
- Creating bouts of overwhelming depression
- Producing a MUCH longer withdrawal and recovery period than if you had come off slowly
- Overwhelming fatigue causing you to be unable to continue daily tasks or costing your job
- Having a psychotic break brought on by the terrible insomnia from the rapid withdrawal, and then being locked in a psychiatric ward and being told you are either schizophrenic or most likely that you are Bipolar.
- Ending up going back on the drugs (each period on the drugs tends to be more dangerous and problematic than the previous time you were on the drugs) and having more drugs added to calm the withdrawal effects
- Seizures and other life threatening physical reactions
- Violent outbursts or rages
- REM Sleep Behavior Disorder which has always been known as a drug withdrawal state and is known to include both suicide and homicide – both committed in a sleep state.
Although my book, Prozac: Panacea or Pandora? Our Serotonin Nightmare!, contains massive amounts of information you can find nowhere else on these drugs, it does not have the extensive amount of information contained in the CD focusing mainly on withdrawal issues. The CD contains newer and updated information on safe withdrawal from these drugs. It details over an hour and a half the safest ways found over the past 30 years to withdraw from antidepressants and the drugs so often prescribed with them – the atypical antipsychotics and benzodiazapenes. And it explains why it is safest to withdraw tiny amounts from all of the medications at the same time rather than withdrawing only one at a time.
It also lists many safe alternative treatments that can assist you in getting though the withdrawal and lists other alternatives to avoid which are not safe after using antidepressants. And it contains information on how to rebuild your health after you have had it destroyed by these drugs so that you never end up feeling a need to be on these drugs again.
The CD is very inexpensive and will save you thousands in medical bills which far too many end up spending trying to do it on your own without this information. (One woman who decided she was okay coming down twice as fast as recommended paid a terrible price. After withdrawing she suffered the REM Sleep Disorder early one morning and attacked her husband with a baseball bat (for which she has no memory) and which ended their lifelong courtship and marriage. And cost her $30,000 to be in a psychiatric facility where they put her on five more drugs plus the antidepressant she had just withdrawn from! You can see why many have lamented that they wished they would have had the information on this CD before attempting withdrawal.
To order Ann Blake-Tracy’s book go to: https://store.drugawareness.org/product/prozac-panacea-or-pandora-our-serotonin-nightmare-2014-ebook-download/
To order the CD, “Help! I Can’t Get Off My Antidepressant!” go to: http://store.drugawareness.org/product/help-i-cant-get-off-my-antidepressant-mp3-download/
This is a CD doctors can also benefit from when attempting to withdraw their patients from these drugs which the World Health Organization has now told us are addictive and produce withdrawal. And doctors have begun to recommend the CD to their patients.
The Aftermath of Antidepressants
In 2005 the FDA issued strong warnings about changes in dose for antidepressants. They warned that ANY abrupt change in dose of an antidepressant, whether increasing or decreasing the dose….so that would include switching antidepressants, starting or stopping antidepressants, forgetting to take a pill, skipping doses, taking a pill one day & not the next, etc…. can cause suicide, hostility, and/or psychosis – generally a manic psychosis which is why so many are given a diagnosis for Bipolar Disorder after this withdrawal reaction that can so severely impair sleep leading to a psychotic break.
Clearly coming down too rapidly can be very, very dangerous. We encourage you to arm yourself with knowledge by downloading our CD on safe withdrawal.
WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!
The FDA also now warns that any abrupt change in dose of an antidepressant can produce suicide, hostility or psychosis. And these reactions can either come on very rapidly or even be delayed for months depending upon the adverse effects upon sleep patterns when the withdrawal is rapid! You can find the CD on safe and effective withdrawal helps here: http://store.drugawareness.org/
Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
www.drugawareness.org & http://ssristories.drugawareness.org
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”
11,072 total views, 10 views today